Alert archive / Arkansas / Flash Flood Warnings in 2016

Flash Flood Warning 7, NWS Little Rock, AR

March 9, 20164 counties in Arkansas

NWS Little Rock, AR issued this flash flood warning at Mar 9, 2016, 3:57 PM CST for 4 counties in Arkansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 9, 2016, 3:57 PM CST (21:57 UTC)
Expired
Mar 9, 2016, 10:00 PM CST
In force
6 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Clark County, AR, Grant County, AR, Hot Spring County, AR, Pike County, AR

The radar

The Little Rock radar (KLZK), 117 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 10.0 hours before the alert went out and 309 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2016-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2016-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -90 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
825 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-90 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

952 
WGUS54 KLZK 092157
FFWLZK
ARC019-053-059-109-100400-
/O.NEW.KLZK.FF.W.0007.160309T2157Z-160310T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
357 PM CST WED MAR 9 2016

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  PIKE COUNTY IN SOUTHWESTERN ARKANSAS...
  CLARK COUNTY IN SOUTHWESTERN ARKANSAS...
  NORTHWESTERN GRANT COUNTY IN CENTRAL ARKANSAS...
  HOT SPRING COUNTY IN SOUTHWESTERN ARKANSAS...

* UNTIL 1000 PM CST WEDNESDAY
    
* AT 356 PM CST...DOPPLER RADAR INDICATED WIDESPREAD SHOWERS AND
  THUNDERSTORMS OVER MUCH OF SOUTHERN AND SOUTHWEST ARKANSAS. DURING
  THE LAST 36 HOURS...MOST LOCATIONS IN THE WARNED AREA HAVE
  RECEIVED BETWEEN THREE AND FIVE INCHES OF RAINFALL. WITH
  ADDITIONAL HEAVY RAINFALL EXPECTED...FLASH FLOODING IS LIKELY TO
  OCCUR. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ARKADELPHIA...MALVERN...MURFREESBORO...GLENWOOD...GURDON...ROCKPORT...
  AMITY...CADDO VALLEY...TULL...POYEN...PERLA...OKOLONA...DAISY...WHELEN
  SPRINGS...BEIRNE...NARROWS DAM...GUM SPRINGS IN CLARK COUNTY...DEGRAY
  LAKE STATE PARK...HALFWAY AND RICHWOODS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3434 9341 3440 9339 3439 9294 3441 9262
      3444 9257 3416 9269 3415 9289 3398 9289
      3397 9296 3391 9290 3381 9290 3377 9303
      3384 9327 3396 9337 3394 9352 3401 9383
      3418 9382 3422 9393 3435 9393

$$

58

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Mar 9, 2:46 PM CST, 1 hour 11 minutes earlier.

Area forecast discussion, Mar 9, 2:46 PM CST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
246 PM CST WED MAR 9 2016

.SHORT TERM...TONIGHT THROUGH SUNDAY
HAVE DROPPED A FEW ROWS OF WESTERN/NORTHWEST ARKANSAS COUNTIES
FROM THE FLASH FLOOD WATCH...AS CONVECTION ALONG THE GULF COAST
WILL HELP CUT OFF SOME OF THE MORE SIGNIFICANT MOISTURE OVER THE
NORTHWEST AND WEST. HAVE ALSO ADJUSTED THE AXIS OF HEAVIEST
RAINFALL SLIGHTLY EASTWARD...WITH THE PRIMARY FOCUS BEING THE
SOUTHEASTERN HALF OF THE STATE. AN ADDITIONAL TWO TO FIVE INCHES
WILL BE POSSIBLE...PARTICULARLY IN AREAS NEAR PINE BLUFF AND
MONTICELLO THROUGH THURSDAY.

SURFACE LOW PRESSURE ALONG A STALLED FRONTAL BOUNDARY TO THE
SOUTH OF THE STATE WILL SLIDE NORTHEAST ALONG THE FRONT THURSDAY
NIGHT...WITH DRIER AIR MOVING INTO THE WEST...AND PRECIPITATION
CHANCES GRADUALLY DECREASING. HOWEVER...ANOTHER WAVE WILL FORM
ALONG THE FRONT...WITH UPLIFT ALONG AND NORTH OF THE BOUNDARY
PUSHING ANOTHER AREA OF SHOWERS/STORMS THROUGH THE REGION ON
FRIDAY...WITH NOT NEARLY AS MUCH QPF EXPECTED.

CUTOFF LOW WILL START TO LIFT UP FROM MEXICO LATE FRIDAY...PUSHING
THE FRONTAL BOUNDARY BACK ACROSS THE STATE...WITH ADDITIONAL
SHOWERS/STORMS MOSTLY ALONG AND NORTH OF THE FRONT. THE CUTOFF LOW
IS EXPECTED TO DAMPEN OUT AS IT MOVES INTO THE OHIO VALLEY.
HOWEVER...ANOTHER CUTOFF LOW IS EXPECTED TO MOVE OUT OF THE
SOUTHERN ROCKIES AND INTO THE MID SOUTH REGION LATE SUNDAY...
KEEPING SHOWERS/STORMS IN THE FORECAST THROUGH THE END OF THE
PERIOD.

SO IT GOES WITHOUT SAYING...TEMPERATURES WILL BE ABOVE AVERAGE
THROUGH THE PERIOD.
&&

.LONG TERM...SUNDAY NIGHT THROUGH WEDNESDAY
THE STORM SYSTEM THAT BROUGHT ALL OF THE RAIN LATELY WILL FINALLY
EXIT TO THE EAST MONDAY. THIS WILL BE FOLLOWED BY WEAK HIGH PRESSURE
AND A BRIEF PERIOD OF DRY WEATHER.

TOWARD THE END OF THE PERIOD...A NEW STORM SYSTEM WILL FORM IN THE
CENTRAL PLAINS AND WILL TRACK TO THE NORTHEAST. THE SYSTEM WILL DRAG
A COLD FRONT INTO ARKANSAS...WITH SCATTERED SHOWERS AND
THUNDERSTORMS IN THE FORECAST. GIVEN LIMITED MOISTURE...THIS DOES
NOT APPEAR TO BE A MAJOR RAINMAKER.

WHILE COOLER AIR WILL FOLLOW THE FRONT LATER IN THE WEEK...
TEMPERATURES WILL BE ABOVE NORMAL THROUGH THE PERIOD.
&&

.FIRE WEATHER...
ANY FIRE WEATHER CONCERNS WILL BE HARD TO COME BY FOR THE NEXT
FIVE TO SEVEN DAYS. THINGS SHOULD START TO DRY OUT NEXT WEEK.
&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     58  64  52  60 / 100  90  70  70
CAMDEN AR         61  70  60  69 / 100  90  80  80
HARRISON AR       53  62  47  60 /  80  80  50  60
HOT SPRINGS AR    59  67  56  63 / 100  90  80  70
LITTLE ROCK   AR  60  67  56  64 / 100  90  80  80
MONTICELLO AR     64  72  62  71 / 100  90  80  80
MOUNT IDA AR      58  66  56  63 / 100  90  70  70
MOUNTAIN HOME AR  54  64  48  62 /  80  80  50  60
NEWPORT AR        58  65  51  61 / 100  90  80  80
PINE BLUFF AR     62  68  59  66 / 100  90  80  80
RUSSELLVILLE AR   58  66  54  62 / 100  90  60  70
SEARCY AR         59  65  54  62 / 100  90  80  80
STUTTGART AR      62  66  57  65 / 100  90  80  80
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR ARKANSAS-BAXTER-
BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-DESHA-
DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-IZARD-
JACKSON-JEFFERSON-LINCOLN-LONOKE-MONROE-OUACHITA-PERRY-PIKE-
PRAIRIE-PULASKI-SALINE-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF.
&&

SHORT TERM...57 / LONG TERM...46
Hazardous weather outlook, Mar 9, 3:00 PM CST, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
300 PM CST WED MAR 9 2016

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-101125-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
300 PM CST WED MAR 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TONIGHT

AREAS OF HEAVY RAIN WILL CONTINUE TONIGHT...ESPECIALLY IN THE
SOUTHEAST HALF OF ARKANSAS. THIS WILL BE TRIGGERED BY A VERY SLOW
MOVING STORM SYSTEM WOBBLING TOWARD THE REGION FROM MEXICO.

TWO TO FOUR INCHES OF ADDITIONAL RAIN /AND LOCALLY HIGHER AMOUNTS/
IS EXPECTED ACROSS SOUTHERN AND EASTERN SECTIONS OF THE STATE
THROUGH THURSDAY MORNING. THIS INCLUDES AREAS SOUTH/EAST OF
TEXARKANA /MILLER COUNTY/...LITTLE ROCK /PULASKI COUNTY/...AND
NEWPORT /JACKSON COUNTY/.

THREE TO SIX INCHES OF RAIN HAS ALREADY FALLEN IN THE SOUTHERN HALF
OF THE STATE THROUGH MIDDAY WEDNESDAY. WITH MORE RAIN OVERNIGHT...
FLASH FLOODING IS LIKELY. WATER WILL LIKELY FLOW OVER ROADS...WITH
CLOSED ROADS EXPECTED. THIS MAY INCLUDE HIGHLY TRAVELED ROADS SUCH
AS STATE HIGHWAYS. HOMES AND BUSINESSES COULD BE THREATENED BY HIGH
WATER IN PLACES...AND SOME HIGH WATER RESCUES MAY BECOME NECESSARY.

ONE THING TO MONITOR OVERNIGHT ARE THUNDERSTORMS FROM EASTERN
TEXAS INTO LOUISIANA. IF STORMS BECOME INTENSE AND ARE WIDESPREAD...
THIS WILL TEND TO ROB MOISTURE FROM PRECIPITATION LOCALLY. THIS
WOULD RESULT IN LESS RAIN THAN EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WIDESPREAD PRECIPITATION REMAINS ON THURSDAY...WITH ANOTHER
ONE TO TWO INCHES OF RAIN IN THE SOUTHEAST HALF OF ARKANSAS.
THIS WILL MAKE AN ALREADY BAD FLASH FLOOD SITUATION WORSE.

AS RUNOFF FROM THIS RAIN MAKES IT INTO AREA TRIBUTARIES...MINOR TO
MODERATE FLOODING IS IN THE FORECAST ON SOME RIVERS. THIS INCLUDES
THE CACHE...LOWER WHITE...SALINE...LOWER ARKANSAS...AND OUACHITA
RIVERS. SOME OF THESE RIVERS WILL REMAIN HIGH FOR SEVERAL WEEKS.

THIS EVENT WILL FEATURE LITTLE TO NO SEVERE WEATHER. SEVERE
STORMS SHOULD MOSTLY REMAIN TO THE SOUTH ALONG THE GULF
COAST.

THE SLOW MOVING SYSTEM PRODUCING THE RAIN WILL NOT GET OUT OF
HERE UNTIL EARLY NEXT WEEK. THEREFORE...CHANCES FOR SHOWERS
AND A FEW THUNDERSTORMS REMAIN IN THE FORECAST THROUGH THIS
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT REPORTS OF HEAVY
RAIN AND ANY FLOODING ARE WELCOME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

56/46

In the hours before

Local storm report, Mar 9, 10:30 AM CST, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1030 AM CST WED MAR 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 AM     FLASH FLOOD      MONTICELLO              33.62N 91.79W
03/09/2016                   DREW               AR   EMERGENCY MNGR

            DREW COUNTY EMERGENCY MANAGEMENT REPORTS SEVERAL COUNTY
            ROADS CLOSED DUE TO FLOODING.

&&

MBROWN
Local storm report, Mar 9, 10:36 AM CST, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1036 AM CST WED MAR 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     FLASH FLOOD      PINE BLUFF              34.21N 92.02W
03/08/2016                   JEFFERSON          AR   EMERGENCY MNGR

            MANY ROADS IN AND AROUND PINE BLUFF WERE REPORTED WITH
            WATER OVER THEM AND IMPASSIBLE. THESE INCLUDE GLENDALE
            ROAD AT HIGHWAY 54, SUMMERS ROAD, AND 34TH AND 1ST STREET
            IN THE CITY OF PINE BLUFF.

&&

61
Local storm report, Mar 9, 2:01 PM CST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
201 PM CST WED MAR 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     FLASH FLOOD      STUTTGART               34.49N 91.55W
03/09/2016                   ARKANSAS           AR   SOCIAL MEDIA

            FLOODING WAS REPORTED ON 9TH STREET.

&&

57

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 6:12 PM CSTSpecial Weather StatementLZKIndependence, Jackson, White48 min
Mar 8, 7:56 PM CSTRiver Flood AdvisoryLZKYell36 hr
Mar 8, 8:42 PM CSTRiver Flood AdvisoryLZKPulaski36 hr
Mar 8, 10:57 PM CSTSpecial Weather StatementLZKOuachita33 min
Mar 9, 12:34 AM CSTFlash Flood WarningLZKArkansas, Bradley, Cleveland, Desha, Drew, Jefferson and 1 more6 hr
Mar 9, 12:44 AM CSTFlash Flood WarningLZKBradley, Calhoun, Cleveland, Dallas, Ouachita6 hr
Mar 9, 6:26 AM CSTRiver Flood WarningLZKAshley, Bradley, Cleveland, Drew8 days
Mar 9, 8:42 AM CSTRiver Flood WarningLZKArkansas, Desha, Lincoln5 days
Mar 9, 10:20 AM CSTFlash Flood WarningLZKArkansas, Bradley, Calhoun, Cleveland, Dallas, Drew and 4 more6 hr
Mar 9, 11:32 AM CSTRiver Flood AdvisoryLZKClay36 hr
Mar 9, 11:43 AM CSTFlash Flood WarningLZKMonroe, Prairie, Woodruff11 hr
Mar 9, 11:52 AM CSTRiver Flood WarningLZKFulton, Sharp3 days
Mar 9, 11:52 AM CSTRiver Flood WarningLZKLawrence, Randolph4 days
Mar 9, 11:53 AM CSTRiver Flood WarningLZKRandolph66 hr
Mar 9, 12:44 PM CSTRiver Flood WarningLZKIndependence, Jackson24 hr
Mar 9, 12:44 PM CSTRiver Flood WarningLZKPrairie, White, Woodruff24 hr
Mar 9, 12:44 PM CSTRiver Flood WarningLZKPrairie24 hr
Mar 9, 12:44 PM CSTRiver Flood WarningLZKArkansas, Monroe40 days
Mar 9, 1:12 PM CSTRiver Flood WarningLZKWhite4 days
Mar 9, 1:17 PM CSTRiver Flood WarningLZKJackson, Woodruff17 days
Mar 9, 3:50 PM CSTFlash Flood WarningLZKArkansas, Bradley, Calhoun, Cleveland, Dallas, Desha and 5 more6 hr
Mar 9, 4:17 PM CSTFlash Flood WarningLZKLonoke, Pulaski, Saline6 hr
Mar 9, 5:28 PM CSTSpecial Weather StatementLZKDesha32 min

Nearby

Flash Flood Warnings in Arkansas, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.